Volume 13, Number 3, July-September 2007
|Page(s)||598 - 621|
|Published online||26 July 2007|
Morse index and bifurcation of p-geodesics on semi Riemannian manifolds
Dipartimento di Matematica, Politecnico di Torino, Torino, Italy; firstname.lastname@example.org
2 Departamento de Matematicas, Pontificia Universidad Catolica de Chile, Avenida Vicuña MacKenna 4860, Macul, Chile; email@example.com
3 Departamento de Matemática, Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão 1010, CEP 05508-900, São Paulo, SP Brazil; firstname.lastname@example.org Dipartimento di Matematica, Politecnico di Torino, Italy.
Revised: 19 January 2006
Given a one-parameter family of semi Riemannian metrics on an n-dimensional manifold M, a family of time-dependent potentials and a family of trajectories connecting two points of the mechanical system defined by , we show that there are trajectories bifurcating from the trivial branch if the generalized Morse indices and are different. If the data are analytic we obtain estimates for the number of bifurcation points on the branch and, in particular, for the number of strictly conjugate points along a trajectory using an explicit computation of the Morse index in the case of locally symmetric spaces and a comparison principle of Morse Schöenberg type.
Mathematics Subject Classification: 58E10 / 37J45 / 53C22 / 58J30
Key words: Generalized Morse index / semi-Riemannian manifolds / perturbed geodesic / bifurcation
© EDP Sciences, SMAI, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.